MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY

MICRO THERAPEUTICS, INC. DBA EV3 HYPERFORM LINE EXTENSION; CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Model Number 104-4420
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Medtronic received information that a balloon catheter was leaking and burst.This patient had an arteriovenous fistula in the cavernous sinus segment.Using 6fguiding as proximal support, the echelon microcatheter was placed into the fistula opening.After filling the coil, the internal carotid artery was blocked with the occlusion balloon for onyx embolization.After the balloon was hydrated outside the body, it was deflated and pre-inflated.The x-pedion-10 guidewire guided the balloon to the c4 segment.The guide wire came out about 2cm from the tip of the balloon catheter.After inserting 0.25cc with a cartridge syringe, it was found that the contrast agent had leaked out.After it was withdrawn from the body, it was found that the balloon had burst.After the balloon was replaced, the operation went smoothly.  no patient symptoms or complicatiosn were reported.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received.The detachable injection port was not used.The physician did test the balloon prior to use.The balloon did perform as intended during testing.The balloon leak was in the distal section.The contrast ratio was 50/50.The physician did not shape the guidewire tip.The balloon was inflated and deflated 2 times.The injection rate was steady.A 1ml syringe was used during inflation/deflation of the balloon.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):¿ equipment used: vis (m-78210) ¿ as found condition: the hyperform occlusion balloon catheter was returned for analysis within a shipping box, a plastic pouch, and an opened hyperform inner pouch (b542257).¿ damage location details: no damages were found with the hyperform catheter hub.No bends or kinks were found with the catheter body.The hyperform balloon was found torn/ruptured.¿ testing/analysis: none ¿ conclusion: based on the device analysis and reported information, the customer¿s ¿balloon rupture¿ report was confirmed as the returned hyperform balloon was found torn/ruptured.Balloon rupture can occur due to over-inflation, high inflation speeds, not using a cadence syringe, or inflation when the balloon is not well visualized.However, the cause of the balloon rupture could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
HYPERFORM LINE EXTENSION
Common Device Name
CATHETER, INTRAVASCULAR OCCLUDING, TEMPORARY
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key19139669
Report Number2029214-2024-00692
Device Sequence Number9384128
Product Code MJN
UDI-Device Identifier00763000294236
UDI-Public00763000294236
Combination Product (Y/N)N
Initial Reporter CountryCH
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/09/2026
Device Model Number104-4420
Device Catalogue Number104-4420
Device Lot NumberB542257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2024
Supplement Date Received by Manufacturer04/19/2024
05/30/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date05/10/2024
06/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age62 YR
Patient SexFemale